Therefore it is necessary to identify the accuracy
Therefore, it is necessary to identify the accuracy of ECG in predicting a spontaneous syncope. Some waterproof Holter ECGs are commercially available; however, their use is not yet widespread. Moreover, patients may not experience syncope symptoms during the recording period. Given that the ILR can work even in this condition, it can be used for recording even while the patients are bathing. Therefore, ECG recordings during syncope while bathing can be detected with an ILR. The implant can remain functional for a long BQ-788 sodium salt (approximately 2–3 years). A previous study reported that the overall diagnostic yield of conventional testing (external loop recorder, HUT test, and electrophysiological study) was only 19% .
The RAST study showed that ILR monitoring is more likely to result in a diagnosis than conventional testing (55% vs 19%, respectively) . In addition, the ISSUE2 study indicated the effectiveness of a therapy based on the early application of ILR for patients with recurrent suspected NMS . Cardiogenic syncope can lead to sudden cardiac death. In particular, if syncope occurs in the bathroom, it can result in a secondary injury, such as trauma, or drowning. Ordinary Holter monitoring cannot be used while showering or bathing. ILR has better ability to detect a cause of syncopal attack, even in cases of repeated syncope during bathing. ILR can identify the cause of syncope not only in patients with rare syncopal attack but also in patients with repeated syncope under wet conditions such as bathing or showering.
Conflict of interest
Out-of-hospital cardiac arrest is a leading cause of death in Japan and other industrialized countries . In 2005, the Fire and Disaster Management Agency of Japan launched the All-Japan Utstein Registry—a prospective, nationwide, population-based study of out-of-hospital cardiac arrest . The annual incidence of out-of-hospital cardiac arrest and the number of events with cardiac causes increased gradually from 56,412 in 2005 to 63,296 in 2008. The incidence of out-of-hospital cardiac arrest was highest in the elderly, reaching 71% in individuals >70 years of age, and more than half of the overall population was male.
Introduction Bepridil is reported to be effective for pharmacological defibrillation of atrial fibrillation that has persisted for 3 months or more and for the maintenance of sinus rhythm after electrical defibrillation [1,2]. Like amiodarone, bepridil has been reported to cause drug-induced interstitial pneumonia in some cases [3,4]. We experienced a case of acute drug-induced interstitial pneumonia, with severe symptoms caused by short-term re-exposure to bepridil that complicated the diagnosis.
Case report A 78-year-old man visited our hospital complaining of palpitations resulting from a recurrence of atrial tachycardia and atrial fibrillation in March 2011. In August 2007, he was hospitalized twice for catheter ablation of atrial fibrillation and acute heart failure at the age of 74. Bepridil was prescribed for 3 weeks before catheter ablation and for a week just after catheter ablation, for frequent extrasystoles at that time. Four years later, atrial tachycardia and fibrillation recurred, and he was admitted to our hospital for the arrhythmias. He was treated with 100mg/day of bepridil. By the third day, the atrial fibrillation converted to sinus rhythm (Fig. 1). On the fourth day, he complained of dyspnea with exertion and his body temperature rose. Fine crackles were slightly audible in the bilateral lower lung fields. Hematology revealed high concentrations of white blood cells (WBC, 9700/μL), C-reactive protein (CRP, 10.7mg/dL), and brain natriuretic peptide (BNP, 521ng/dL). The alveolar-arterial oxygen difference (AaDO2) increased to 97Torr and he was administered oxygen (partial pressure [PaO2] of 77Torr with 3L/min of O2). Pulmonary function test results revealed a mild restrictive pattern (vital capacity: 67.8% of predicted), and decreasing diffusing capacity for carbon monoxide (DLCO: 67.5% of predicted). Bilateral interstitial patterns radiating from the pulmonary hilum were observed in chest radiography (Fig. 2A, B). Chest computed tomography (CT) scans revealed pleural effusion, patchy subpleural ground-glass opacities, consolidation, and diffuse linear opacity in the bilateral lung fields (Fig. 2C, D). We suspected acute heart failure because of the negative inotropic drugs he was taking and concomitant bacterial pneumonia and administered standard therapy for heart failure and antibiotics. Despite such therapy, his symptoms and radiographic findings deteriorated each day.